MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS 18; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS 18; EMBOLIZATION COIL
Model Number 182468CS-V
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned with the implant detached from the pusher.The resistance of the pusher was within specifications.The v-grip used for the procedure was not returned; however, the v-grip used for testing showed a green light for all four (4) angular locations.The pet covering the heater coil was intact, and no evidence of thermal damage was observed.The rebound on the monofilament on the pusher side was indicative of good tension in the monofilament; however, the severed end of the monofilament showed striations and was necked down, thus indicating the monofilament stretched and then broke under tension.Results of the product evaluation confirmed stretching and tensile break of the monofilament, with no evidence of thermal detachment, which is consistent with the monofilament being subjected to a force exceeding its tensile strength.The force exerted during retraction of the pusher system exceeded the attachment monofilament maximum tensile specifications.
 
Event or Problem Description
It was reported that coil embolization treatment was performed for a cavernous ica aneurysm.Positioning the coil was difficult, so an attempt was made to remove the coil.During the withdrawal, resistance was encountered and then the coil detached.No intervention was performed and the coil remains implanted in the aneurysm.There was no reported patient injury.The patient is currently reported to be doing well.

Brand Name
MICROPLEX COSMOS 18
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6474421
Report Number2032493-2017-00084
Device Sequence Number608597
Product Code HCG
UDI-Device Identifier00810170014222
UDI-Public(01)00810170014222(11)161201(17)211130(10)16120114
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number182468CS-V
Device Lot Number16120114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2017
Initial Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1